The post where things aren’t going well…

This is only day two on the Zoloft-for-Endometriosis regime, and my body isn’t adjusting easily. I become exhausted after taking it, and practically pass out or become a zombie shortly afterwards. I can’t seem to focus very well on things up close about 30 minutes after taking the drug, and this scares the crap out of me! Then I’m waking up still in this zombie state. It’s as if I’m walking around, aware of myself but not aware of myself, somewhat locked inside at times. And I’m only on 25 mg. When I was having panic attacks (a long, long time ago and related to my dysautonomia), I had been on this medication and remember being on 75 mg a day. I believe. Possibly more at times. But I don’t remember feeling like this! I’m worried it’s because of my other medications, or my other conditions. I am just so nauseous. I can barely eat. I began to feel remotely hungry and begin to get something in me only to have to stop eating because I feel like I’m going to be sick. And then half the time I feel like I’m going to be sick anyway! And the sleepiness… omg! I could close my eyes, right now, right here, and go to sleep.

OH. Brilliant. No wonder why I’m EXHAUSTED… look what I just found while looking up drug interactions… My doctor checked for interactions between everything and Topamax to find something that would work, but she didn’t think to check my other medicines? And what about the pharmacists? Oh, dear!

This, from Drugs.com about my BACLOFEN and ZOLOFT:

Applies to: Zoloft (sertraline) and baclofen
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients. MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

This explains why I can barely keep my eyes open! VERY SCARY!

Medlineplus about DESMOPRESSIN and ZOLOFT:

tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention any of the following: antidepressants such as amitriptyline, amoxapine, clomipramine (Anafranil), desipramine (Norpramin), doxepin (Sinequan), imipramine (Tofranil), nortriptyline (Aventyl, Pamelor), protriptyline (Vivactil), and trimipramine (Surmontil); aspirin and other nonsteroidal anti-inflammatory medications (NSAIDS) such as ibuprofen (Advil, Motrin) and naproxen (Aleve, Naprosyn); carbamazepine (Tegretol); chlorpromazine (Thorazine, Sonazine); chlorpropamide (Diabinese); clofibrate; demeclocyline (Declomycin); fludrocortisone; heparin; lamotrigine (Lamictal); lithium (Eskalith, Lithobid); narcotic (opiate) medications for pain; oxybutynin (Ditropan); selective serotonin reuptake inhibitors (SSRIs) such as citalopram (Celexa), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem), fluvoxamine, paroxetine (Paxil), and sertraline (Zoloft);and urea (Pytest). Your doctor may need to change the doses of your medications or monitor you carefully for side effects.Other medications may also interact with desmopressin, so be sure to tell your doctor about all the medications you are taking, even those that do not appear on this list.

I remember the problems I had with Desmpopressin and pain medicine after my surgery, with my numbers going all over the place. If this medicine does the same thing, and it does crap for my pain, I will NOT be a happy camper. It also interacts with my levothryoxine, but I can find out in what way! Seriously.

And another gem from Drugs.com – TOPAMAX and ZOLOFT:

 

Applies to: Zoloft (sertraline) and Topamax(topiramate)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients. MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

*I don’t know why that’s bold. I deleted something that was in bold and then backspaced that paragraph. I’ve tried everything I can think of and can’t get the paragraph to go to normal font. Oh, well. Deal with it.

But, in short, this so explains why I am EXHAUSTED and have no appetite. Now, the big question is: will these side effects going away soon enough for me to find out of this medicine is going to work for the pain. Frankly, it’s getting harder to deal with the this, and now I have a headache and just want to sleep on my couch. And frankly, I think the Zoloft is bumming me out. I ask you, how can an anti-depressant bum you out? It’s a happy drug, right? Problem is, I was happy before, just in pain. I just need my pain relieved, not a mood stabilizer. The pain isn’t in my mind, it’s in my damn pelvis!! It’s frakkin’ real! It has nothing to do with the amount of serotonin floating around in my brain, or a lack of endorphins. But right now, right here, I’m getting rather pissed off because I’m feeling worse than I did the other day.

I know it’s easy for a doctor who doesn’t know me to think that this pain may be coming from mind, but I’m so fed up with that bias in medicine. So frakkin’ fed up!!!!!!!

Advertisements

7 responses to “The post where things aren’t going well…

  1. How dreadful to be feeling worse! It’s a good thing that you looked up the interactions! I always specifically check with my pharmacist when I’m prescribed anything–half the time a med that my doc says is fine to take will turn out to interact with oral contraceptives (which they really should make clear for multiple reasons, but especially is bad news with endo!) . I sometimes think the “no free lunch” theory applies to medical stuff too–it seems like the way for one thing to get better is for something else to get worse. It’s so frustrating! I hope that you and your doctor can find a way to manage your pain without everything else going haywire!

  2. That so sucks 😦 I hope something can be worked out soon!

  3. Ugh. How terrible frustrating! I have never heard of Zoloft for endo treatment, so, I must admit I was a little hopeful it would work for you. Maybe still? Those interactions would frighten me as well. Did you call your MD or pharmacist about what your found? Maybe they could give you a smaller amount of the zoloft and work up to it?

    I’m funny with those types of meds. And, it’s not funny, but sad really, that those meds can make you feel more depressed. Watch that symptom carefully!

    I’m sorry that the endo has started raring it’s ugly head again. And, sorry for not posting lately. I’ve been following along, but, mostly on my blackberry, and it’s not so easy to comment from there.

    Sending thoughts your way!

    • Don’t worry about not commenting – we all get busy. As I have been, too. I’ve been so lost in revision land that I have to remind myself to take the time out to read some of my fellow endo sister’s blogs! It’s crazy!!!

      Yes, this Zoloft for endo thing isn’t all it’s cracked up to be. Tonight I couldn’t eat dinner. I had 4 bites of noodles and not even 5 bites of salad and I was done for! I can’t keep up like this. I want to give this medicine a full week before I call the doc that way I can say “look, I’ve tried.” But now I’ve had a headache all day and it’s just taxing on me. This really sucks!

  4. Endochick,

    I just posted a lengthy comment on your 1st post on these issues:

    https://endochick.wordpress.com/2009/09/15/the-new-endo-doctor/

    Rather than be repetitive, I am going to ask anyone reading comments here to please take a moment and read comments there. (I realize I just posted that comment but I’m guessing you’ll post it before this). 🙂

    Jeanne

    P.S. The bottom line is, after talking with you, I believe a 2nd opinion would be great, I don’t understand the rationale for Zoloft as an endo treatment (?), Lupron & hysterectomy are loaded topics, there is no cure for endo, and I agree with you that physical therapy for pelvic pain could be beneficial if you can find a provider in your area.

  5. I don’t know If I said it already but …Great site…keep up the good work. 🙂 I read a lot of blogs on a daily basis and for the most part, people lack substance but, I just wanted to make a quick comment to say I’m glad I found your blog. Thanks, 🙂

    A definite great read..Jim Bean

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s